Hail, Scott
- When
- March 27, 4:20 PM CST to 4:27 PM CST
- Where
- Scott County, 2 mi NW of Pulaski to 3 mi N of Pulaski
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.290, -89.624
A small, but potent, upper level system lifted northeast across the Ark-La-Tex region and caused a round of severe weather over that area. Further east, across the Mississippi River Valley, showers and storms did develop, but remained below severe limits except for one storm in Scott County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
A small, but potent, upper level system lifted northeast across the Ark-La-Tex region and caused a round of severe weather over that area. Further east, across the Mississippi River Valley, showers and storms did develop, but remained below severe limits except for one storm in Scott County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 27, 3:00 PM CST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 400 PM CDT TUE MAR 27 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...ALTHOUGH A FEW THUNDERSTORMS HAVE DEVELOPED IN CENTRAL MISSISSIPPI THIS AFTERNOON...THE THREAT FOR SEVERE THUNDERSTORMS IS CURRENTLY NEARING OUR WESTERN PARISHES AND SOUTHEAST ARKANSAS COUNTIES. LATEST SATELLITE IMAGERY/RUC ANALYSIS HAS THE UPPER LOW SPINNING JUST SW OF THE OZARKS. THIS LOW IS STILL EXPECTED TO MOVE NORTH NORTHEAST TONIGHT AND WEAKEN. THE JET STREAK ROUNDING THE BASE OF THE LOW WAS OVER NORTHERN LOUISIANA. AS THIS SPEED MAX ROTATES OVER OUR DELTA REGION LATER THIS AFTERNOON AND EVENING A FEW SEVERE THUNDERSTORMS MAY MOVE INTO/DEVELOP OVER OUR WESTERN PARISHES AND COUNTIES. OUR WARM AIRMASS IS FAIRLY UNSTABLE IN THE WEST. HIGH PRESSURE AND A DRIER AIRMASS WAS STILL LIMITING CONVECTION IN OUR EAST. SFC DEW POINTS WERE IN THE MID TO UPPER 60S ALONG AND WEST OF THE MS RIVER WITH UPPER 50 DEW POINTS NOTED IN OUR EASTERN CWA. MOST OF THE CONVECTION IS EXPECTED TO DIE DOWN AFTER SUNSET AND NO POPS WILL BE CARRIED FOR WEDNESDAY MORNING. A RETURN TO WARM AND DRY IS EXPECTED WEDNESDAY. MOST SITES WILL TOP OUT BETWEEN 82-85F. RIDGING SURFACE AND ALOFT WILL BUILD BACK OVER OUR REGION WEDNESDAY AND WEDNESDAY NIGHT IN RESPONSE TO THE LARGE DIGGING UPPER TROUGH OVER THE WESTERN CONUS. STUCK CLOSE TO MAV GUIDANCE TEMPS WEDNESDAY AND WEDNESDAY NIGHT. /22/ .LONG TERM...THURSDAY THROUGH NEXT TUESDAY...DID NOT MAKE ANY MAJOR CHANGES TO THE FORECAST AT THIS POINT. THE MODELS CAME IN WARMER FOR THE MUCH OF THE EXTENDED...IT WAS IN LINE WITH THE PREVIOUS FORECAST...SO WENT WITH THE GUIDANCE. WARM ADVECTION WILL CONTINUE ACROSS THE AREA WITH THE SURFACE STUCK OVER THE SOUTHEAST. EXPECTING TEMPS TO HIT THE MID AND UPPER 80S THURSDAY AND MAYBE FRIDAY. WITH THIS SUMMER LIKE PATTERN...AFTERNOON CU AND ISOLATED CONVECTION MAY KEEP TEMPS FROM GETTING MUCH WARMER. THE BOUNDARY SHOULD MOVE INTO THE AREA LATE FRIDAY INTO SATURDAY. THE MODEL HAS BACKED ON THE QPF AMOUNTS FOR SATURDAY...BUT PLENTY OF CLOUDS AND SCATTERED SHOWERS AND THUNDERSTORMS SHOULD LIMIT WARMING. THE BOUNDARY QUICKLY MOVES THROUGH THE AREA AND BY SUNDAY...WARM ADVECTION KICKS BACK IN. TEMPS SHOULD GET BACK INTO THE 80S AND MAINTAIN THROUGH THE MIDDLE OF NEXT WEEK. WARM AIR AND MOISTURE ADVECTION AHEAD OF THE NEXT LOW PRESSURE SYSTEM FOR EARLY NEXT WEEK...LEADS TO WARM FRONT ACROSS THE MID SOUTH. LOOKING FOR MOSTLY WARM ADVECTION TYPE SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE AREA ON TUESDAY. AT THIS POINT THE GFS SHOWS SOME CAPE AROUND 700-800J/KG...BUT THE HIGHER AMOUNTS REMAIN SOUTH AND WEST. WILL ADD THUNDER TO THE FORECAST. OVERALL NO REAL CHANGES GUIDANCE VALUES MATCHED UP WELL WITH THE CURRENT FORECAST. MADE SOME SMALL TWEAKS TO THE POPS...BUT NOT REAL CHANGES. /07/ && .AVIATION...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER THE WESTERN HALF OF THE AREA LATE THIS AFTERNOON AND EVENING WITH LESS ACTIVITY EAST. THE CONVECTIVE ACTIVITY WILL END IN THE NORTH TONIGHT. LIFR CONDITIONS ARE EXPECTED TO DEVELOP DUE TO FOG CENTRAL AND SOUTH AFTER MIDNIGHT...ESPECIALLY IN AREAS THAT RECEIVE RAIN THIS EVENING. VFR CONDITIONS ARE EXPECTED TO PREVAIL AFTER 16Z WEDNESDAY. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 61 84 59 86 / 27 4 0 4 MERIDIAN 61 84 57 86 / 24 6 0 4 VICKSBURG 61 85 61 85 / 52 3 0 4 HATTIESBURG 62 85 59 86 / 20 5 0 5 NATCHEZ 62 83 61 83 / 49 2 0 4 GREENVILLE 61 85 61 85 / 58 10 0 5 GREENWOOD 61 82 60 86 / 53 12 0 5 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM/AVIATION:22 LONG TERM:07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 313 PM CDT TUE MAR 27 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 282013- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 313 PM CDT TUE MAR 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS NORTHWESTERN PORTIONS OF THE OUTLOOK AREA LATE THIS AFTERNOON AND EARLY EVENING. THE MAIN AREA OF CONCERN WILL BE NORTHWEST OF A LINE FROM NATCHEZ...TO LEXINGTON...TO GREENWOOD. HAIL UP TO AN INCH AND WIND GUSTS NEAR 60 MPH ARE THE MAIN CONCERNS FROM ANY SEVERE THUNDERSTORM. STRONG THUNDERSTORMS WILL ALSO BE POSSIBLE EAST OF THE SLIGHT RISK ALONG THE I 55 CORRIDOR. AS A STRONG DISTURBANCE OVER THE OZARKS LIFTS NORTHEAST AND APPROACHES THE LOWER AND MID MISSISSIPPI VALLEYS THIS EVENING ...SHOWERS AND THUNDERSTORMS WILL DEVELOP. THIS DISTURBANCE WILL COMBINE WITH OUR MODESTLY UNSTABLE AIRMASS...ADEQUATE SHEAR AND MOISTURE TO ALLOW A FEW THUNDERSTORMS TO BECOME ORGANIZED. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL UP TO 1 INCH AND GUSTY WINDS NEAR 60 MPH. FARTHER EAST...ALONG THE I-55 CORRIDOR... THUNDERSTORMS WITH SMALL HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE. MOST OF THE THUNDERSTORM ACTIVITY WILL COME TO AN END SHORTLY AFTER SUNSET. ...NON PRECIPITATION... PATCHY DENSE FOG WILL BE POSSIBLE TONIGHT OVER THE CENTRAL AND SOUTHERN PORTIONS OF THE OUTLOOK AREA. VISIBILITIES MAY DROP BELOW A QUARTER AT TIMES MAKING TRAVEL HAZARDOUS. ANY FOG THAT FORMS SHOULD BURN OFF BY 10 AM. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH NEXT TUESDAY...APRIL 3RD. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Jackson/Brandon,MS radar (KDGX), 34 km away, was scanning. The volume nearest the first event began at 22:19 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 15747.